Childhood Diseases

Question
Posted by: lisca | 2008-10-29

Q.

allergy question

My boy tested VERY low positive (< 2 ) for 12 foods on the RAST. He tested negative to top 8 on SPT. So I give him a little bit of everything to eat except I don' t want to take a chance with nuts....Last week he had an allergic reaction(?) with red patches on his face and slight swelling of the eyes.....This morning he ate the usual maize porridge (as every other day) and then his lips started itching, with swelling under his lower lip (it looked red and almost 5mm wide), later he got 2 red swellings above his upper lip that looked like a mosquito bites...His chin also itched, his nose and eyes also itched....My questions is the following: Was this an IgE related reaction? Could this be a reaction to something he ate within the last 3 days (is it still an IgE reaction then)?. What is the best treatment...I gave him 2.5 ml Celestemine (didn' t want to give the 5 ml, because the reaction wasn' t so severe?)....The meds helped....Could I leave the meds, will this get better by itself, because he didn' t have any breathing difficulties.....He does take Zyrtec, Singulair and Nasonex every day....Thanx dr.

Expert's Reply

A.

Paediatrician

This is an allergic reaction to a food. Is he allergic to maize?You need to give him Zyrtec syrup if he has an allergic reaction again.The reaction is called urticaria and angioedema.Your son needs to see a paediatric allergist so that his food allergy can be properly diagnosed and treated. His next reaction may be a lot more severe.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.